MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G09843
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number = pre-amendment.Device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was initially reported on (b)(6) 2018, that during an attempted procedure to close a patent ductus arteriosus (pda), a kink occurred along the body of the performer introducer.The pda was large, measuring 23mmby 19mm and therefore the patient underwent surgical closure.The anatomy was reported to be otherwise normal.During the removal of the dilator, it was observed that there was a kink in the shaft of the device, which did not result in any complications or adverse events.However, during manufacturer investigation on (b)(6) 2018, it was discovered that the silicone disc on the proximal end of the sheath, at the check-flo valve, was dislodged and pushed inside the check-flo body.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation/evaluation: reviews of the dimensional verification, complaint history, device history record, drawing, instructions for use (ifu), manufactures instructions, quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one rcfw-14.0-38-80-rb was returned for investigation with the dilator.The device was received folded up in the shipping container.This may have caused more kinks other than what the original complaint (b)(4) was reported for.There were 4 kinks in total.It was not possible to determine which kink was the original.The first kink was located at 1.0cm from the distal end of the proximal hub.The second kink was located at 28.0cm from the distal end of the proximal hub.The third kink was located 32.5cm from the distal end of the proximal hub.The most distal kink was located at 42.8cm from the hub.None of the kinks appeared to be sharp.There was no damage noted to the dilator.An attempt was made to insert the dilator into the sheath; however, the dilator could only be inserted approximately 2.0cm into the sheath before resistance was met and the dilator could not be advanced further with reasonable force.The valve of the proximal hub also appeared to be dislodged from its intended position in the valve body.The check-flo assembly was disassembled for further examination and the disc was removed.The slit on the top side of the disc appeared to not fully cross the disc edge to edge.The slit on the bottom side extended further across side to side than the top slit.Neither slit appeared to have caused the disc to be fully punctured.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted that the only other complaint associated with this lot number is (b)(4) which is linked to this same event.Furthermore, reviews of the manufactures instructions, drawing, and quality control procedures was conducted, and no gaps were discovered.Moreover, an ifu is provided with the device which states ¿the maximum diameter of the instrument or catheter to be introduced should be determined to ensure its passage through the introducer.All instruments or catheters used with this product should move freely through the valve and sheath.Damage to the valve/introducer may result when the fit is tight." based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8233272
Report Number1820334-2019-00046
Device Sequence Number16197103
Product Code DYB
UDI-Device Identifier00827002098435
UDI-Public(01)00827002098435(17)191227(10)NS7467559
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/27/2019
Device Model NumberG09843
Device Catalogue NumberRCFW-14.0-38-80-RB
Device Lot NumberNS7467559
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2018
Initial Date Received by Manufacturer 12/27/2018
Supplement Date Received by Manufacturer03/26/2019
Initial Report FDA Received Date01/10/2019
Supplement Report FDA Received Date03/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age44 YR